Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 19, 2016, 3:49 PM CDT for DeSoto County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 19, 2016, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 35 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS84 KMEG 192049 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT TUE JUL 19 2016 MSZ001-TNZ088-192130- DESOTO MS-SHELBY TN- 349 PM CDT TUE JUL 19 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE... AT 349 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SOUTHEAST MEMPHIS... OR NEAR SOUTHAVEN VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN DESOTO AND SOUTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3513 9003 3513 8977 3490 8978 3491 9013 TIME...MOT...LOC 2049Z 054DEG 6KT 3504 8992 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:33 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 19, 3:33 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
333 PM CDT TUE JUL 19 2016
.DISCUSSION...
The primary synoptic feature is the pronounced upper-level
anticyclone spinning over the Southern Plains this afternoon. A
shortwave trough moving slowly over the top of the ridge looks to
be shearing apart as it approaches from the north-northwest.
However, this feature is likely enhancing the coverage of diurnal
convection across the region, albeit modestly. The high CAPE/low
shear environment will be supportive of ordinary cell, pulse
convection, maintaining a minimal potential for severe weather.
We have seen localized heavy rainfall over portions of northern MS
this morning, but storms have been a bit more transient this
afternoon. Temperatures are in the low/mid 90s across the Mid-
South, with heat indices exceeding 105 degrees at numerous
automated observing stations.
We'll lose the convection by 03z with the loss of surface heating,
and skies will become mostly clear overnight. Temperatures,
however, will remain on the warm side, with min temperatures of
75-80 degrees in many areas. Weather conditions on Wednesday will
be very similar to those today, with highs ranging from 93-97
degrees and heat indices again in the ballpark of 105 degrees. We
do expect convective coverage to be a bit more sparse given the
weaker forcing aloft, but isolated showers and thunderstorms will
remain in the forecast area wide.
Hotter weather conditions are anticipated for the latter portion
of the work week as the subtropical ridge builds eastward. Rising
heights and corresponding warming throughout the vertical column
will push temperatures up a few degrees. By Friday and Saturday, a
few areas could brush triple digits, while dewpoints remain in the
low/mid 70s. This will result in heat indices of 105 to as high as
110 degrees. The Heat Advisory will likely need to be expanded
east by Thursday and continued through much of the weekend. In
fact, an Excessive Heat Warning may be required in some areas.
Will continue to monitor this potential in the coming days.
Convection is expected to be very limited on Thursday, resulting
in a dry forecast. However, diurnal showers and thunderstorms
return to the forecast on Friday and Saturday, mainly over the
southeast half of the CWA. Rain chances increase slightly and
spread westward to include all of the Mid-South as a stronger
shortwave trough moves across the Great Lakes and creates a
weakness in the upper-level ridge. Temperatures are forecast to
begin a downward trend on Sunday, with temperatures closer to
seasonal norms by the beginning of next week.
Johnson
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Wednesday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 7 PM CDT Wednesday for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT Wednesday for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Heat Advisory until 7 PM CDT Wednesday for Crockett-Dyer-Fayette-
Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 19, 3:03 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT TUE JUL 19 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-202215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 303 PM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE MID-SOUTH. EXPECT HEAT INDICES AT OR ABOVE 105 DEGREES THROUGH THE EARLY EVENING HOURS. OVERNIGHT TEMPERATURES WILL NOT PROVIDE MUCH RELIEF FROM THE HOT WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS HEAT AND HUMIDITY WILL CONTINUE ACROSS THE MID-SOUTH THROUGH THE WEEKEND. HEAT INDEX VALUES ABOVE 105 DEGREES ARE LIKELY. HEAT ADVISORIES WILL LIKELY BE EXPANDED AND EXTENDED FOR MUCH OR ALL OF THE MID SOUTH. EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATE THIS WEEK FOR PORTIONS OF THE MID-SOUTH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
In the hours before
Special weather statement, Jul 19, 3:21 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT TUE JUL 19 2016
MSZ001-TNZ088-192100-
DESOTO MS-SHELBY TN-
321 PM CDT TUE JUL 19 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE...
AT 321 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MIDTOWN
MEMPHIS...OR 9 MILES NORTHEAST OF T O FULLER STATE PARK
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN DESOTO AND SOUTHEASTERN SHELBY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3521 9006 3518 8974 3493 8972 3491 8972
3494 9006
TIME...MOT...LOC 2021Z 328DEG 9KT 3512 8997Special weather statement, Jul 19, 3:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT TUE JUL 19 2016
MSZ020-192130-
TALLAHATCHIE MS-
340 PM CDT TUE JUL 19 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 340 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR PAYNES...OR 11
MILES SOUTH OF CHARLESTON
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3370 9030 3373 9031 3375 9030 3377 9024
3376 9020 3378 9018 3381 9018 3381 9029
3398 9010 3398 8993 3382 8993 3382 8998
3381 8998 3381 9014 3372 9014 3372 9022
3374 9025 3370 9027
TIME...MOT...LOC 2040Z 051DEG 10KT 3385 9012Special weather statement, Jul 19, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT TUE JUL 19 2016 MSZ001-TNZ088-192130- DESOTO MS-SHELBY TN- 349 PM CDT TUE JUL 19 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE... AT 349 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SOUTHEAST MEMPHIS... OR NEAR SOUTHAVEN VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN DESOTO AND SOUTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3513 9003 3513 8977 3490 8978 3491 9013 TIME...MOT...LOC 2049Z 054DEG 6KT 3504 8992
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:21 PM CDT | Special Weather Statement | MEG | Shelby | 39 min |
| Jul 19, 9:27 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw | 3 hr |
| Jul 19, 3:40 PM CDT | Special Weather Statement | MEG | Tallahatchie | 50 min |
| Jul 19, 4:10 PM CDT | Special Weather Statement | MEG | Marshall | 50 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.